Hypothyroidism dose

Hello all

2 months ago I had the following test results:

TSH 11 (range 0.4 - 4.2)

FT4 of 6.97 (range 7.86 - 14.41)

I had my blood drawn last week, some 2 months after I started a dose of 25mcg of levo. I just got my results today, which are as follows:

TSH 4.67 (0.4 - 4.2)

FT4 11.92 (7.86 - 14.41)

FT3 4.90 (3.80 - 6.00)

Dr. just said to continue on current dose and retest in 3 months.

Is it normal for the TSH to remain high if the FT4 and FT3 are now within range after 2 months? Do you think I may need to have the medication increased? or do I have to wait a bit longer for the TSH to come down further?

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

8 Replies

oldestnewest
  • you should have been tested after 6 weeks and your dosage raised

    25mcg is a baby dose and of no therapeutic value

    all it does is lower TSH but does zero for your symotoms

  • Thanks for your reply. I was tested after 8 weeks as I've been on holiday. I take note of your comments, but surely it's doing something, as the TSH has more than halved and the T3 and T4 are higher. My question is whether the TSH will continue to go down and 'stabilise' over a greater period of time, as both T3 and T4 are now within range.

  • In the next three months, it will probably go up a bit. Your FT4 and FT3 are only around mid-range. Most people need them up the top of the range to feel well. Your TSH is still high because the Frees are still too low.

    Yes, it's doing something, but very, very little. The TSH is not a good indicator to dose by. But how do you feel? Do you feel that it's doing anything? How you feel is just as important as the numbers.

  • For the most part, I feel fine. Apart from generally feeling cold, on some days I feel tired and have leg pains.

  • Then, it seems to me, you could do with an increase in dose.

    Your TSH is much too high. It takes six weeks to feel the full effects of levo. After that, not much is going to change. Your TSH might rise a little, as the body realises it hasn't yet got enough hormone, but it's unlikely to go down. Your doctor doesn't know much about thyroid!

  • I had this problem when I was under a GP , my advice would be to pay for a private test sooner. Although knowing what I know now, if it were me , I would not accept those levels as sufficient if i had lingering symptoms and I would want a dose increase straight away., either from them or provided by myself.

    it's easy for a doctor to say wait three months, that's a hell of a lot of suffering if you are still hypo.

  • ElizabethM,

    You are undermedicated and should ask for dose to be increased. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

  • Many thanks, will email Louise and ask her for a copy.

You may also like...